Alert archive / Oklahoma / Freeze Warnings in 2020
Freeze Warning 4, NWS Tulsa, OK
NWS Tulsa, OK issued this freeze warning at Apr 14, 2020, 2:39 PM CDT for 4 counties in Arkansas; 22 counties in Oklahoma. It took effect at Apr 15, 2020, 12:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2020, 2:39 PM CDT (19:39 UTC)
- In effect from
- Apr 15, 2020, 12:00 AM CDT
- Expired
- Apr 15, 2020, 9:00 AM CDT
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
All 26 counties
Benton County, AR, Carroll County, AR, Madison County, AR, Washington County, AR, Adair County, OK, Cherokee County, OK, Choctaw County, OK, Craig County, OK, Creek County, OK, Delaware County, OK, Haskell County, OK, Latimer County, OK, Mayes County, OK, McIntosh County, OK, Muskogee County, OK, Nowata County, OK, Okfuskee County, OK, Okmulgee County, OK, Ottawa County, OK, Pawnee County, OK, Pittsburg County, OK, Pushmataha County, OK, Rogers County, OK, Tulsa County, OK, Wagoner County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 42 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 7.7 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 190 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
498 WWUS74 KTSA 141939 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 239 PM CDT Tue Apr 14 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-150900- /O.NEW.KTSA.FZ.W.0004.200415T0500Z-200415T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 239 PM CDT Tue Apr 14 2020 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CDT WEDNESDAY... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...Portions of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...From midnight tonight to 9 AM CDT Wednesday. * IMPACTS...These conditions will kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Outdoor water pipes should be wrapped, drained, or allowed to run in a slow steady stream. Precautions should also be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
2 follow-up statements
323 WWUS74 KTSA 150904 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 404 AM CDT Wed Apr 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151400- /O.CON.KTSA.FZ.W.0004.000000T0000Z-200415T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 404 AM CDT Wed Apr 15 2020 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... * WHAT...Sub-freezing temperatures as low as 29 expected. * WHERE...All of east central, northeast and southeast Oklahoma and northwest and west central Arkansas. * WHEN...Until 9 AM CDT today. * IMPACTS...These conditions may kill plants and other tender vegetation that are left outdoors or unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Precautions should be taken to protect small plants and tender vegetation. && $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
421 WWUS74 KTSA 151411 NPWTSA URGENT - WEATHER MESSAGE National Weather Service Tulsa OK 911 AM CDT Wed Apr 15 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151515- /O.EXP.KTSA.FZ.W.0004.000000T0000Z-200415T1400Z/ Benton-Carroll-Washington AR-Madison-Crawford-Franklin-Sebastian- Pushmataha-Choctaw-Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee- Tulsa-Rogers-Mayes-Delaware-Creek-Okfuskee-Okmulgee-Wagoner- Cherokee-Adair-Muskogee-McIntosh-Sequoyah-Pittsburg-Haskell- Latimer-Le Flore- Including the cities of Rogers, Bentonville, Berryville, Eureka Springs, Fayetteville, Springdale, Huntsville, Van Buren, Ozark, Charleston, Fort Smith, Antlers, Clayton, Hugo, Pawhuska, Bartlesville, Nowata, Vinita, Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, Okemah, Okmulgee, Wagoner, Tahlequah, Stilwell, Muskogee, Checotah, Sallisaw, McAlester, Stigler, Wilburton, and Poteau 911 AM CDT Wed Apr 15 2020 ...FREEZE WARNING HAS EXPIRED... Temperatures have warmed to above freezing this morning. $$ Stay tuned to NOAA weather radio,commercial radio or television for the latest information,forecasts,and warnings. For more information from the National Weather Service visit https://weather.gov/tsa
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this freeze warning went out at Apr 14, 12:12 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Apr 14, 12:12 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1212 PM CDT Tue Apr 14 2020 .AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. MVFR cigs will hang on for a few more hours across southeast Oklahoma, with VFR conditions expected by late afternoon or early evening. && .PREV DISCUSSION... /Issued 640 AM CDT Tue Apr 14 2020/ AVIATION... CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG. VFR conditions and variable winds are expected across Northeast Oklahoma and far Northwest Arkansas today as precip chances shift mainly south of Interstate 40 this morning. South of I-40...light rain chances possibly mixing with light snow will remain possible this morning with periods of IFR/MVFR ceilings. Will continue with tempo groups for KMLC and KFSM. Conditions for these two sites are expected to lift back to VFR this afternoon with variable winds. This evening and overnight tonight skies are forecast to clear from north to south with variable to southwesterly winds across the CWA. PREV DISCUSSION... /Issued 411 AM CDT Tue Apr 14 2020/ DISCUSSION... Areas of light rain and snow will gradually diminish this morning, with the main focus for precipitation shifting south to near or south of the Interstate 40 corridor. A light freeze is expected across much of the area tonight, except the official observation site at Tulsa should stay warmer due to a light south to southwest wind. Freeze headlines will likely be needed across much of the forecast area tonight. A warming trend will take place Wednesday and Thursday ahead of the next cold front that will move across the area Thursday night and Friday. Scattered showers and isolated thunderstorms will be possible near and north of this front. An upper level disturbance will bring another chance of showers and isolated thunderstorms Saturday afternoon and night. Once this system passes, temperatures will finally return to near or even a few degrees above normal by the first part of next week. Made a few changes to the National Blend of Models pops mainly this weekend into early next week, but nothing too significant. && .PRELIMINARY POINT TEMPS/POPS... TUL 35 64 44 69 / 0 0 0 10 FSM 35 65 41 70 / 0 0 0 10 MLC 31 64 43 71 / 0 0 0 0 BVO 32 64 40 68 / 0 0 0 10 FYV 29 60 36 66 / 10 0 0 10 BYV 33 60 39 66 / 0 0 0 10 MKO 32 63 42 69 / 0 0 0 10 MIO 32 61 38 65 / 0 0 0 10 F10 33 64 43 70 / 0 0 0 10 HHW 35 64 42 70 / 0 0 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && AVIATION.....18
Hazardous weather outlook, Apr 14, 12:47 PM CDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 1247 PM CDT Tue Apr 14 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-151030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 1247 PM CDT Tue Apr 14 2020 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. DISCUSSION... With clearing skies, temperatures are expected to fall to near freezing late tonight across a large portion of eastern Oklahoma and northwest Arkansas. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Spotter Activation Not Expected. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...No Hazards. THURSDAY THROUGH SATURDAY...Thunderstorm Potential. SUNDAY AND MONDAY...No Hazards. EXTENDED DISCUSSION... Shower and thunderstorm chances return Thursday night into Friday as a cold front is forecast to push through the region Friday. Additional thunderstorm chances will be possible Saturday into Saturday night as another upper level disturbance looks to move through the Plains. weather.gov/tulsa contains additional information.
Nearby
Freeze Warnings in Oklahoma, 2020Freeze Warnings in Arkansas, 2020Every freeze warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.